Alert archive / Wisconsin / Tornado Warnings in 2013
Tornado Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this tornado warning at Aug 7, 2013, 1:05 AM CDT for Manitowoc County, Wisconsin. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2013, 1:05 AM CDT (06:05 UTC)
- Expired
- Aug 7, 2013, 1:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 43 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 1:10 AM CDT | TSTM WND DMG | Maribel, WI | TREES AND POWERLINES DOWN IN CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
296
WFUS53 KGRB 070605
TORGRB
WIC071-070630-
/O.NEW.KGRB.TO.W.0006.130807T0605Z-130807T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
105 AM CDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 130 AM CDT
* AT 104 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES WEST OF TWO CREEKS...AND MOVING EAST AT
100 MPH.
HAZARD...TORNADO...SMALL HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
TWO CREEKS AND POINT BEACH NUCLEAR PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4427 8786 4433 8787 4433 8754 4429 8753
4426 8751 4424 8750
TIME...MOT...LOC 0605Z 272DEG 88KT 4431 8766
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TDH2 follow-up statements
985
WWUS53 KGRB 070612
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
112 AM CDT WED AUG 7 2013
WIC071-070630-
/O.CON.KGRB.TO.W.0006.000000T0000Z-130807T0630Z/
MANITOWOC WI-
112 AM CDT WED AUG 7 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN MANITOWOC
COUNTY UNTIL 130 AM CDT...
AT 109 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES WEST OF TWO CREEKS...AND MOVING EAST AT 60 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
TWO CREEKS AND POINT BEACH NUCLEAR PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4426 8773 4433 8774 4433 8755 4433 8754
4429 8753 4424 8750
TIME...MOT...LOC 0612Z 274DEG 51KT 4430 8764
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TDH739
WWUS53 KGRB 070623
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
123 AM CDT WED AUG 7 2013
WIC071-070632-
/O.CAN.KGRB.TO.W.0006.000000T0000Z-130807T0630Z/
MANITOWOC WI-
123 AM CDT WED AUG 7 2013
...THE TORNADO WARNING FOR NORTHEASTERN MANITOWOC COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.
LAT...LON 4426 8773 4433 8774 4433 8755 4433 8754
4429 8753 4424 8750
TIME...MOT...LOC 0622Z 274DEG 51KT 4429 8744
$$
TDHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Aug 7, 12:29 AM CDT, 36 minutes earlier.
Area forecast discussion, Aug 7, 12:29 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1229 AM CDT WED AUG 7 2013 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...TONIGHT AND WEDNESDAY ISSUED AT 310 PM CDT TUE AUG 6 2013 MAIN FCST CONCERNS ARE PCPN TRENDS AND SVR TSTM POTENTIAL TONIGHT...AND TEMPERATURES THROUGH THE PERIOD. MSAS SFC ANALYSIS SHOWED LOW PRESSURE OVER SE ND...WITH A WARM FRONT EXTENDING ESE THROUGH CENTRAL MN AND WC WI...AND A COLD FRONT TRAILING SW INTO SD. WV IMAGERY INDICATED A S/W TROF MOVG INTO NW WI...WITH ADDITIONAL SHORT-WAVES IN ND AND SOUTHERN SASK. RADAR SHOWED A SMALL CLUSTER OF TSTMS OVER NW WI... WITH MORE NUMEROUS SHOWERS AND TSTMS OVER EASTERN ND AND NORTHERN MN. SPC HAS ISSUED A TORNADO WATCH FOR MUCH OF CENTRAL MN AND A FEW COUNTIES IN FAR NW/WC WI... FOR THE AREA ALONG AND NORTH OF THE WARM FRONT...WHERE SOME NEW CONVECTION HAS DEVELOPED. ALTHOUGH SOME ISOLD/SCT CONVECTION WILL OCCUR LATE THIS AFTERNOON AND EARLY EVG...EXPECT MOST OF THE PCPN AND TSTM ACTIVITY TO OCCUR FROM MID-EVENING THROUGH THE OVERNIGHT PERIOD. THE COLD FRONT WILL MOVE THROUGH DURING THIS TIME FRAME...ACCOMPANIED BY UPPER LEVEL FORCING FROM A STRONG JET STREAK AND THE NORTH DAKOTA S/W TROF. WILL HAVE LIKELY POPS OVER THE ENTIRE CWA TONIGHT...WITH CATEGORICAL POPS OVER NC WI...WHERE THE BEST UPPER FORCING SHOULD OCCUR. SVR TSTM POTENTIAL IS A TOUGH CALL...AS MUCAPE IS ONLY EXPECTED TO REACH 500-1000 J/KG DURING THE EVENT. ALTHOUGH THE INSTABILITY IS MARGINAL...CANNOT RULE OUT THE SVR THREAT...GIVEN DEEP LAYER SHEAR OF 40-50 KTS...SEASONALLY STRONG WINDS IN THE MID-LEVELS AND SIGNIFICANT SYNOPTIC SCALE FORCING. NOT CONFIDENT ENOUGH TO ADD SVR WORDING TO THE GRIDS/ZFP...BUT WILL MENTION A SLIGHT RISK IN THE HWO THIS EVG AND INTO THE EARLY OVERNIGHT PERIOD. HAVE TAPERED OFF POPS WITH THE PASSAGE OF THE COLD FRONT LATE TONIGHT INTO EARLY WEDNESDAY...WITH A DRY FCST BY 15Z/WEDS. THERE IS SOME CONCERN THAT THE SOUTHERN SASK S/W TROF MAY TRIGGER SOME SHOWERS OVER N WI DURING THE LATE MORNING AND AFTERNOON...BUT COUNTING ON ENOUGH DRYING IN THE MID-LEVELS TO PRECLUDE ADDITIONAL PCPN DEVELOPMENT. USED A BLEND OF THE PREVIOUS FCST AND THE BEST-PERFORMING GUIDANCE SETS FOR TEMPS TONIGHT AND WEDNESDAY. HIGHS TEMPS SHOULD BE ABOUT 5 DEGREES COOLER THAN TODAY...AND HUMIDITY LEVELS WILL BE QUITE LOW FOR THIS TIME OF YEAR. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY ISSUED AT 310 PM CDT TUE AUG 6 2013 AN UPPER TROUGH OVER THE NORTH CENTRAL UNITED STATES SHOULD KEEP COOL TEMPERATURES OVER THE REGION THROUGH SUNDAY. A REINFORCING PUSH OF COLDER AIR SHOULD ARRIVE THURSDAY NIGHT ACCOMPANIED BY SCATTERED SHOWERS OR THUNDERSTORMS. THERE ALSO COULD ALSO BE SCATTERED SHOWERS OR THUNDERSTORMS SUNDAY OR SUNDAY NIGHT WITH SOME JET ENERGY MOVING THROUGH THE UPPER TROUGH AND WARM ADVECTION ASSOCIATED WITH DEPARTING SURFACE HIGH. NEITHER OF THESE TWO CHANCES OF PRECIPITATION LOOK ESPECIALLY IMPRESSIVE GIVEN LACK OF GULF MOISTURE OR STRONG FORCING. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1221 AM CDT WED AUG 7 2013 LINE OF STRONG THUNDERSTORMS MOVING THROUGH AREA AT THIS TIME. HEAVY RAIN AND SMALL HAIL STILL POSSIBLE AT GRB AND ATW FOR FEW HOURS AT THE BEGINNING OF PERIOD. MOISTURE FROM RAINS AND LIGHTER WINDS OVERNIGHT MAY LEAD TO SHORT PERIOD OF MVFR/IFR CIGS TOWARDS MORNING....ESPECIALLY IN THE EAST THOUGH TOO UNCERTAIN TO ADD AT THIS TIME. CONDITIONS EXPECTED TO IMPROVE TO VFR AT MOST LOCATIONS BY LATE MORNING. NW WINDS WILL INCREASE WEDS MORNING... WITH GUSTS TO 15 TO 20 KTS EXPECTED AT THE TAF SITES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......RDM AVIATION.......TE
Hazardous weather outlook, Aug 6, 3:32 PM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 332 PM CDT TUE AUG 6 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 332 PM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY SOUTHWEST OF A LINE FROM TOMAHAWK TO GREEN BAY BETWEEN 9 PM AND 3 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS IN EAST CENTRAL WISCONSIN EARLY WEDNESDAY MORNING...BUT SEVERE WEATHER IS NOT EXPECTED. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT... AND AGAIN EARLY NEXT WEEK. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ521-522-541>543-072045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 332 PM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT. PATCHY DENSE MARINE FOG MAY CAUSE NAVIGATION PROBLEMS FOR MARINERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING...WITH MORE STORMS POSSIBLE THURSDAY NIGHT AND AGAIN EARLY NEXT WEEK. THE STORMS COULD PRODUCE GUSTY WINDS WHICH WILL POSE A HAZARD TO BOATERS. TSK/RDM
In the hours before
Local storm report, Aug 7, 12:48 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1248 AM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM TSTM WND GST APPLETON 44.26N 88.40W
08/07/2013 M67 MPH OUTAGAMIE WI MESONET
LAWRENCE UNIVERSITY.
&&
SACLocal storm report, Aug 7, 12:50 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1250 AM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM TSTM WND DMG APPLETON 44.26N 88.40W
08/07/2013 OUTAGAMIE WI TRAINED SPOTTER
INTERSECTION OF FRENCH RD AND 00. 5 POWERPOLES SNAPPED.
&&
SACLocal storm report, Aug 7, 12:52 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1252 AM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM TSTM WND DMG HORTONVILLE 44.33N 88.63W
08/07/2013 OUTAGAMIE WI TRAINED SPOTTER
NUMEROUS TREES DOWN ON HWY 15 BETWEEN NEW LONDON AND
HORTONVILLE.
1249 AM TSTM WND DMG NEW LONDON 44.38N 88.75W
08/07/2013 WAUPACA WI TRAINED SPOTTER
TREES DOWN AT THE NEW LONDON FAMILY MEDICAL CENTER.
&&
MPCLocal storm report, Aug 7, 12:58 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1258 AM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TSTM WND DMG MARINETTE 45.09N 87.61W
08/07/2013 MARINETTE WI AMATEUR RADIO
TREES AND POWERLINES DOWN IN CITY.
&&
SACLocal storm report, Aug 7, 1:02 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
102 AM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM TSTM WND DMG 2 NE APPLETON 44.28N 88.37W
08/07/2013 OUTAGAMIE WI PUBLIC
MANY LARGE BRANCHES DOWN.
&&
SACLocal storm report, Aug 7, 1:05 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
105 AM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM TSTM WND GST BELLEVUE 44.43N 87.91W
08/07/2013 M40 MPH BROWN WI NWS EMPLOYEE
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:16 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto, Shawano | 44 min |
| Aug 6, 11:25 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 50 min |
| Aug 6, 11:50 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara | 55 min |
| Aug 6, 11:53 PM CDT | Special Marine Warning | GRB | 82 min | |
| Aug 7, 12:00 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto, Shawano | 30 min |
| Aug 7, 12:30 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Waupaca, Winnebago | 45 min |
| Aug 7, 12:51 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 39 min |
| Aug 7, 12:55 AM CDT | Special Marine Warning | GRB | 95 min | |
| Aug 7, 1:17 AM CDT | Special Marine Warning | GRB | 88 min |
Nearby
Tornado Warnings in Wisconsin, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.